Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 118, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 23, 2000, 6:28 PM CDT for Republic County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2000, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 23, 2000, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 232327 SVRTOP KSC157-240000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 628 PM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS * UNTIL 700 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BELLEVILLE...OR ABOUT 19 MILES NYORTH OF CONCORDIA...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED... BELLEVILLE... MUNDEN... CUBA... STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 PM CDT WED AUG 23 2000 THE HEAT IS ON AND THE CHC OF PCPN REMAINS A RISK EARLY IN FCST PD, BUT RATHER LOW. FNTL BOUNDRY SRN NEB EWD ALNG IOWA/MO BRDR WILL BE FOCUS FOR SCT TSTMS TNGHT. WK SFC LO MVG ALNG FRNT AND ACCOMPANY WK UPR IMPULSE PER PROFILERS AND SATL DATA ALREADY GENERATING SCT TSTMS IN ERN NEB. APPEARS BEST AREA OF PCPN WILL BE NORTH OF FRNT AS LO LVL MOISTR POOLING IN THIS AREA. SOUTH OF THE FRNT IN KS HEAT, LESS SFC MOISTR AVBL, DRYG SWRLY FLO AND UPR RIDGE MAY STRONGLY INHIBIT FORMATION OF CONVECTION. SOME CU DVLPG ATTM SO WILL KEEP WATCH ON THESE FOR PSBL PCPN. BEST AREA TO SEE ANY PCPN WOULD BE EXT NERN CRNR. THUS WILL KEEP GOING POPS IN CUR FCST TNGT, BUT FEEL AS UPR WAVE AND ASSOCTED BEST MOISTR MOVE EWD OUT OF AREA LT TNGT.. CHC OF PCPN WILL END. DO NOT PLAN TO CARRY CHC OF PCPN EARLY THURS. ALTHOU WK FNT SAGS SLGTLY SWD OVERNIGHT, IT APPEARS TO WASHOUT/ DISSOLVE QUICKLY THURS IN TORRID HEAT, HIER THICKNS VALUES AND INCREASG SRLY FLO. IN ADDTN MODLS CONSISTENT IN BLDG RIDGE OVER CNTRL PLNS RGN. UPR RIDGE CONTS TO BE MAIN INFLU INTO FRIDAY WITH HOT/NR RECORD TEMPS THE MAIN STORY. VERY LIMTED MOISTR SHUD MEAN FULL SUNSHINE ALSO, AFTR SOME PSBL EARLY MRNG CONVECTIVE DEBRIS CLDS. TEMP GUINDC UNDER THE INFLUENCE OF CLIMAT BIAS, SO WILL ADD SEVERAL DEG TO MX TEMPS THURS AND FRI AND GO AT OR ABV 100. 5 .TOP...NONE MA
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.